Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 96, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 2, 2011, 7:02 AM CDT for Allamakee County, Winneshiek County, Iowa; Fillmore County, Houston County, Winona County, Minnesota; La Crosse County, Trempealeau County, Vernon County, Wisconsin. It was in force for 58 min. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2011, 7:02 AM CDT (12:02 UTC)
- Expired
- Sep 2, 2011, 8:00 AM CDT
- In force
- 58 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Allamakee County, IA, Winneshiek County, IA, Fillmore County, MN, Houston County, MN, Winona County, MN, La Crosse County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 7:10 AM CDT | TSTM WND GST 60 | 4 Sw Winona, MN | |
| Sep 2, 7:15 AM CDT | TSTM WND DMG | 8 Ne Caledonia, MN | TREES REPORTED DOWN ALONG STATE HIGHWAY 16. |
| Sep 2, 7:18 AM CDT | TSTM WND DMG | Trempealeau, WI | LARGE TREES DOWN ACROSS ROADWAYS AND ON POWER LINES |
| Sep 2, 7:19 AM CDT | TSTM WND GST 60 | Pickwick, MN | |
| Sep 2, 7:21 AM CDT | TSTM WND DMG | Brownsville, MN | NUMEROUS TREES AND POWER LINES DOWN |
| Sep 2, 7:22 AM CDT | TSTM WND DMG | 3 Sw Reno, MN | 18 INCH DIAMETER COTTONWOOD TREE DOWN. RECEIVED ABOUT 0.70 INCHES OF RAIN IN 10 MINUTES. |
| Sep 2, 7:25 AM CDT | TSTM WND DMG | 3 Ese La Crosse, WI | TREE DOWN ON APARTMENT BULDING ON 33RD STREET SOUTH JUST SOUTH OF STATE ROAD. ALSO TREES TOOK POWER LINES DOWN ONE BLOCK EAST ON DRIVE-IN ROAD. |
| Sep 2, 7:25 AM CDT | TSTM WND DMG | 3 Se La Crosse, WI | TWO TREES DOWN ON BOMA ROAD AND HIGHWAY 33. SHELBY BALL FIELDS. |
| Sep 2, 7:26 AM CDT | TSTM WND GST 62 | Onalaska, WI | |
| Sep 2, 7:26 AM CDT | TSTM WND GST 63 | 4 N La Crosse, WI | |
| Sep 2, 7:27 AM CDT | TSTM WND DMG | Chaseburg, WI | ROOF BLOWN OFF HOUSE IN CHASEBURG. REPORT RELAYED BY WXOW |
| Sep 2, 7:27 AM CDT | TSTM WND GST 54 | La Crosse, WI | MEASURED AT RADIO STATION DOWNTOWN. |
| Sep 2, 7:28 AM CDT | TSTM WND DMG | La Crosse, WI | TREES AND POWER LINES DOWN ON LOSEY BLVD/MAIN |
| Sep 2, 7:28 AM CDT | TSTM WND GST 65 | Onalaska, WI | |
| Sep 2, 7:30 AM CDT | TSTM WND GST 52 | 3 E La Crosse, WI | MEASURED AT NWS LA CROSSE OFFICE |
| Sep 2, 7:30 AM CDT | TSTM WND GST 62 | Onalaska, WI | |
| Sep 2, 7:33 AM CDT | TSTM WND GST 60 | West Salem, WI | |
| Sep 2, 7:38 AM CDT | TSTM WND GST 63 | 4 N La Crosse, WI | MEASURED AT LA CROSSE AIRPORT. |
| Sep 2, 7:40 AM CDT | TSTM WND DMG | 3 Se La Crosse, WI | MULTIPLE TREES DOWN ON 16TH AND SOUTH AVE AND AREAS NORTHWARD. MOST ARE 1 TO 2 FOOT DIAMETER |
| Sep 2, 7:40 AM CDT | TSTM WND DMG | Stoddard, WI | NUMEROUS REPORTS OF TREES DOWN AND POWER OUTAGES. DAMAGE ALSO REPORTED BETWEEN STODDARD AND GENOA. |
| Sep 2, 7:50 AM CDT | TSTM WND DMG | Coon Valley, WI | LOTS OF DOWNED TREES AND POWER LINES AND ALSO IN CHASEBURG AND STODDARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 3:48 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS53 KARX 021202
SVRARX
IAC005-191-MNC045-055-169-WIC063-121-123-021300-
/O.NEW.KARX.SV.W.0096.110902T1202Z-110902T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
702 AM CDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
NORTHEASTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
EASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
SOUTHEASTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
WESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHWESTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 800 AM CDT
* AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR RICEFORD...OR 13 MILES WEST OF
CALEDONIA...MOVING EAST AT 60 MPH. THIS STORM CAN PRODUCE NICKEL
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS WARNING
EXTENDS THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR ALLAMAKEE...
WINNESHIEK...FILLMORE...HOUSTON...WINONA...LA CROSSE...VERNON AND
TREMPEALEAU COUNTIES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CALEDONIA AND HOUSTON AROUND 710 AM...
HIGHWAY 44 AND SANDEN ROAD AND FREEBURG AROUND 715 AM...
BROWNSVILLE AND HOKAH AROUND 720 AM...
LA CROSSE AND LA CRESCENT AROUND 725 AM...
ONALASKA AND HIGHWAY 14 61 AND COUNTY N AROUND 730 AM...
COON VALLEY AND WEST SALEM AROUND 735 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR SMALL
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4335 9174 4400 9188 4407 9104 4343 9093
4342 9102 4342 9120 4340 9121
TIME...MOT...LOC 1202Z 258DEG 50KT 4364 9166
WIND...HAIL 60MPH 0.88IN
$$
043 follow-up statements
219
WWUS53 KARX 021214
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 AM CDT FRI SEP 2 2011
IAC005-191-MNC045-055-169-WIC063-121-123-021300-
/O.CON.KARX.SV.W.0096.000000T0000Z-110902T1300Z/
ALLAMAKEE IA-WINNESHIEK IA-FILLMORE MN-HOUSTON MN-WINONA MN-
LA CROSSE WI-VERNON WI-TREMPEALEAU WI-
714 AM CDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHWESTERN TREMPEALEAU...WESTERN VERNON...LA CROSSE...SOUTHEASTERN
WINONA...HOUSTON...EASTERN FILLMORE...NORTHEASTERN WINNESHIEK AND
NORTHERN ALLAMAKEE COUNTIES UNTIL 800 AM CDT...
AT 712 AM...TRAINED WEATHER SPOTTERS REPORTED WINDS OF 60 MPH
SOUTHWEST OF WINONA WITH A SEVERE THUNDERSTORM.
AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR CALEDONIA...MOVING EAST AT 55 MPH.
THIS STORM CAN PRODUCE NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROWNSVILLE AND HOKAH AROUND 720 AM...
LA CROSSE AND LA CRESCENT AROUND 725 AM...
ONALASKA AND BRINKMAN RIDGE AROUND 730 AM...
COON VALLEY AND WEST SALEM AROUND 735 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM FRIDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
&&
LAT...LON 4400 9181 4407 9104 4343 9093 4342 9120
4340 9121 4335 9174
TIME...MOT...LOC 1213Z 258DEG 50KT 4367 9145
WIND...HAIL 60MPH <.50IN
$$
04114
WWUS53 KARX 021225
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
725 AM CDT FRI SEP 2 2011
IAC191-MNC045-021234-
/O.CAN.KARX.SV.W.0096.000000T0000Z-110902T1300Z/
WINNESHIEK IA-FILLMORE MN-
725 AM CDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FILLMORE AND
NORTHEASTERN WINNESHIEK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
LAT...LON 4402 9159 4407 9104 4343 9093 4342 9120
4340 9121 4337 9158
TIME...MOT...LOC 1224Z 258DEG 50KT 4370 9124
$$
IAC005-MNC055-169-WIC063-121-123-021300-
/O.CON.KARX.SV.W.0096.000000T0000Z-110902T1300Z/
ALLAMAKEE IA-HOUSTON MN-WINONA MN-LA CROSSE WI-VERNON WI-
TREMPEALEAU WI-
725 AM CDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHWESTERN TREMPEALEAU...WESTERN VERNON...LA CROSSE...SOUTHEASTERN
WINONA...HOUSTON AND NORTHERN ALLAMAKEE COUNTIES UNTIL 800 AM CDT...
AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR COUNTY ROADS 3 AND 24...OR 9 MILES
SOUTH OF LA CROSSE...MOVING EAST AT 55 MPH. THIS STORM CAN PRODUCE
NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRINKMAN RIDGE AND THE TOP OF 10 MILE HILL AROUND 730 AM...
COON VALLEY AND WEST SALEM AROUND 735 AM...
NORSKEDALEN AND BURR OAK AROUND 740 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM FRIDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
&&
LAT...LON 4402 9159 4407 9104 4343 9093 4342 9120
4340 9121 4337 9158
TIME...MOT...LOC 1224Z 258DEG 50KT 4370 9124
WIND...HAIL 60MPH <.50IN
$$
04433
WWUS53 KARX 021237
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
737 AM CDT FRI SEP 2 2011
IAC005-021246-
/O.CAN.KARX.SV.W.0096.000000T0000Z-110902T1300Z/
ALLAMAKEE IA-
737 AM CDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALLAMAKEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
LAT...LON 4348 9122 4350 9122 4350 9123 4404 9139
4407 9104 4343 9093 4342 9116 4343 9121
TIME...MOT...LOC 1236Z 258DEG 50KT 4373 9101
$$
MNC055-169-WIC063-121-123-021300-
/O.CON.KARX.SV.W.0096.000000T0000Z-110902T1300Z/
HOUSTON MN-WINONA MN-LA CROSSE WI-VERNON WI-TREMPEALEAU WI-
737 AM CDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL TREMPEALEAU...WESTERN VERNON...LA CROSSE...EXTREME
SOUTHEASTERN WINONA AND EASTERN HOUSTON COUNTIES UNTIL 800 AM CDT...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED POWER LINES DOWN ALL AROUND
LA CROSSE WITH A SEVERE THUNDERSTORM. THE AUTOMATED WEATHER
OBSERVING EQUIPMENT AT THE LA CROSSE AIRPORT HAD A WIND GUST OF 63
MPH.
AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR HIGHWAY 14 61 AND COUNTY N...OR
12 MILES SOUTHEAST OF LA CROSSE...MOVING EAST AT 55 MPH. THIS STORM
CAN PRODUCE NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM FRIDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
&&
LAT...LON 4348 9122 4350 9122 4350 9123 4404 9139
4407 9104 4343 9093 4342 9116 4343 9121
TIME...MOT...LOC 1236Z 258DEG 50KT 4373 9101
WIND...HAIL 60MPH <.50IN
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:30 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Sep 2, 2:30 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 230 AM CDT FRI SEP 2 2011 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT FORECAST CONCERNS FOCUS ON THE STORM THREAT OVER THE NEXT COUPLE DAYS...THEN MUCH COOLER AIR FOR THE END OF THE WEEKEND. THUNDERSTORMS CONTINUE TO SPARK OVER THE CENTRAL/NORTHERN PLAINS EARLY THIS MORNING...AHEAD OF AN UPPER LEVEL SHORTWAVE TROUGH DRIVING ACROSS THE WESTERN DAKOTAS //PER WATERVAPOR SATELLITE IMAGERY//. AT THE SFC A FRONT RAN FROM THE MN ARROWHEAD SOUTHEAST INTO NEB. THIS SHORTWAVE TROUGH WILL CONTINUE ITS EASTWARD TRACK TODAY...KEEPING THE BULK OF THE ITS ENERGY TO THE NORTH. THE TROUGH WILL GIVE THE NORTHERN PORTION OF THE FRONT A PUSH EAST THOUGH...TAKING ON A MORE WEST-EAST ORIENTATION ACROSS NORTHERN IA/SOUTHERN WI BY LATE THIS AFTERNOON. SOME 2-D FRONTOGENETIC FORCING AROUND THE BOUNDARY...WITH WEAK BUT PERSISTENT 925-700 MB MOISTURE TRANSPORT INTO IT. THIS SHOULD BE ENOUGH TO CONTINUE/SPARK SHOWERS/STORMS IN THE VICINITY OF THE BOUNDARY TODAY DESPITE DECENT LOW LEVEL CAPPING INVERSION. TONIGHT...BOUNDARY WILL LIKELY CONTINUE TO WAVER JUST TO THE SOUTH...WITH AN INCREASING LOW LEVEL JET AND MOISTURE TRANSPORT INTO IT ALONG WITH AN UPPER LEVEL DISTURBANCE SPINNING OUT OF THE CENTRAL PLAINS. WOULD EXPECT ANOTHER AREA OF SHOWERS/STORMS TO BLOSSOM IN RESPONSE TO THIS FORCING. 1000-2500 J/KG OF MUCAPE AROUND AND NORTH OF THE BOUNDARY...WITH UP TO 40 KTS OF 0-6 KM SHEAR INDICATED TODAY. TONIGHT 500-1000 J/KG OF CAPE IN THE 1-6 KM LAYER WITH 30-40 KTS OF 0-6 KM SHEAR PERSISTING. CERTAINLY SOME STORM ORGANIZATION WILL BE POSSIBLE...WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS. CONFIDENCE ISN/T HIGH IN WHEN/WHERE THE GREATER THREAT WILL BE...WITH CONVECTION IN THE WEST MOVING IN THIS MORNING...MODIFYING THE ATMOSPHERE AND ADDING AN ELEMENT OF UNCERTAINTY. SITUATION WILL HAVE TO BE MONITORED CLOSELY THROUGH THE DAY/NIGHT. ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL BEAR DOWN ON THE UPPER MISSISSIPPI RIVER VALLEY SATURDAY/SAT NIGHT...PUSHING ITS ASSOCIATED SFC COLD FRONT WELL AHEAD OF IT AND ACROSS THE REGION DURING THE DAY. THE 02.00Z GFS IS A BIT FASTER THAN THE NAM IN THIS STEAD. THIS SYSTEM GIVES THE LINGERING FRONT A FURTHER PUSH SOUTH...BUT WOULD ALSO BRING ANOTHER FOCUS FOR MORE SHOWERS/STORMS AS FRONTOGENETIC FORCING ALONG THIS COLD FRONT INTERACTS WITH WEAK MOISTURE TRANSPORT AND INSTABILITY. ENOUGH SHEAR TO FAVOR THE POTENTIAL FOR STORM ORGANIZATION AND STRONG/SEVERE DEVELOPMENT. THIS RISK MIGHT BE SHIFTED MORE EAST/SOUTH OF THE FORECAST AREA. WINDS WILL PICK UP ON SUNDAY POST THE SYSTEM WITH WRAP AROUND MOISTURE AROUND THE EXITING LOW LEADING TO MORE CLOUDS ACROSS THE NORTH. MORE SIGNIFICANTLY WITH THIS SYSTEM IS THAT A STRONG SLUG OF COLD AIR ADVECTION WILL LEAD TO TUMBLING TEMPS...DROPPING FROM 14 C AT 850 MB AT 00Z SUN TO 7 C BY 00Z MON. LOOK FOR A MUCH COOLER END TO THE EXTENDED HOLIDAY WEEKEND AS A RESULT WITH HIGHS IN THE 60S TO NEAR 70 AND LOWS FALLING OFF INTO THE 40S BY MONDAY MORNING. .LONG TERM...MONDAY THROUGH THURSDAY GFS AND ECMWF IN GOOD AGREEMENT WITH AMPLIFYING A FRIDGE OVER THE WEST COAST FOR NEXT WEEK...WHILE DEEPENING AN UPPER LEVEL TROUGH OVER THE EAST COAST. HIGH PRESSURE WOULD BE THE MAIN WEATHER INFLUENCE LOCALLY...RESULTING IN SEVERAL DRY DAYS WITH TEMPS NEAR THE SEASONABLE NORMALS. THERE DOES LIE THE POTENTIAL FOR SOME SHOWER/STORM CHANCES WED NIGHT AS A SHORTWAVE TROUGH SLIPS SOUTHEAST ACROSS THE GREAT LAKES. THE GFS HAS MORE ENERGY WEST WHICH LEADS TO A BETTER RAIN THREAT FOR THE UPPER MISSISSIPPI RIVER VALLEY. THE EC HINTS THAT IT COULD ALL STAY EAST. WILL LEAN ON THE CONSENSUS SOLUTION FOR THE DETAILS. && .AVIATION...TODAY THROUGH TONIGHT CURRENTLY WATCHING A COLD FRONT MOVING INTO FAR NORTHWEST WISCONSIN THROUGH WESTERN IA. RADAR MOSAIC SHOWING SHRA/TS ACTUALLY OCCURRING BEHIND THE FRONT CLOSER TO UPPER LEVEL SUPPORT. THE COLD FRONT IS EXPECTED TO SLIDE SOUTHEAST THROUGH THE AREA THIS MORNING WITH THAT POST-FRONTAL SHRA/TS ACTIVITY SPREADING INTO THE KRST/KLSE TAF SITES...REACHING KRST AROUND 10Z AND KLSE BY 13Z. VFR CONDITIONS EXPECTED WITHIN THIS SHRA/TS ACTIVITY THROUGH THIS MORNING AND EARLY AFTERNOON. MODEL SOUNDINGS/BUFKIT THEN INDICATE SOME LOWER MVFR STRATUS/STRATOCUMULUS LATER THIS AFTERNOON SPREADING ACROSS THE TAF SITES IN COLD AIR ADVECTION...LASTING INTO TONIGHT. FRONTAL BOUNDARY APPEARS TO STALL ACROSS SOUTHERN WI-CENTRAL IA OVERNIGHT FOR CONTINUED SCATTERED SHRA/ISOLD T ACTIVITY. THERE ARE INDICATIONS THAT VIS/CIG COULD EVEN FLIRT WITH IFR CONDITIONS AS THE VERY MOIST LOWER BOUNDARY LAYER COOLS OVERNIGHT/AFTER MIDNIGHT. WILL TAKE A CLOSER LOOK AT ALL THIS AND INCLUDE DETAILS WITH THE 02.12Z TAF ISSUANCE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM... RIECK AVIATION.......... DAS
Hazardous weather outlook, Sep 2, 4:15 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 415 AM CDT FRI SEP 2 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-031000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 415 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING...SOME OF WHICH COULD BE SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL. MORE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. THERE WOULD BE THE THREAT FOR STRONG...TO POSSIBLY SEVERE THUNDERSTORMS WITH THIS ACTIVITY. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL PROVIDE THE FOCUS FOR MORE THUNDERSTORMS ON SATURDAY. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH THE HIGHER RISK OVER SOUTHERN WISCONSIN AND EASTERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. FURTHER ACTIVATION COULD BE REQUESTED FOR LATER TODAY AND TONIGHT... AND POSSIBLY SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK
In the hours before
Special weather statement, Sep 2, 5:18 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 518 AM CDT FRI SEP 2 2011 IAZ008-009-018-019-MNZ079-086-087-094-095-021230- CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA- 518 AM CDT FRI SEP 2 2011 ...STRONG STORMS MOVING IN... STRONG THUNDERSTORMS WERE MARCHING IN FROM THE WEST...PRODUCING HEAVY RAIN...WIND GUSTS TO 40 MPH...AND POSSIBLY SMALL HAIL. THE STORMS COULD INCREASE IN STRENGTH AND BECOME SEVERE OVER THE NEXT COUPLE HOURS...WITH A DAMAGING WIND AND LARGE HAIL THREAT. HEAVY DOWNPOURS COULD ALSO LEAD TO PONDING OF WATER ON SOME ROADWAYS AND LOCALIZED URBAN FLOODING. MORNING COMMUTERS AND THOSE GETTING A HEAD START ON THE LABOR DAY WEEKEND SHOULD BE PREPARED FOR STORMY TRAVEL EARLY THIS MORNING. RIECK
Local storm report, Sep 2, 6:14 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
614 AM CDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM HAIL LYLE 43.51N 92.94W
09/02/2011 E0.75 INCH MOWER MN PUBLIC
&&
ZTLocal storm report, Sep 2, 6:31 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
631 AM CDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM TSTM WND DMG OSAGE 43.28N 92.81W
09/02/2011 MITCHELL IA LAW ENFORCEMENT
TREE DOWN ON HOUSE.
&&
ZTLocal storm report, Sep 2, 6:46 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
646 AM CDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM TSTM WND DMG CHESTER 43.49N 92.36W
09/02/2011 HOWARD IA EMERGENCY MNGR
SEVERAL POWER LINES DOWN
&&
ZTLocal storm report, Sep 2, 7:02 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
702 AM CDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM TSTM WND DMG ST. ANSGAR 43.38N 92.92W
09/02/2011 MITCHELL IA TRAINED SPOTTER
8-10 INCH BRANCHES DOWN. ABOVE GROUND POOL FLIPPED OVER.
&&
ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:46 AM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 44 min |
| Sep 2, 6:15 AM CDT | Severe Thunderstorm Warning | ARX | Howard, Winneshiek | 60 min |
| Sep 2, 7:33 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Trempealeau, Vernon | 42 min |
| Sep 2, 8:00 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Severe Thunderstorm Warnings in Wisconsin, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.